Alert archive / Texas / Small Craft Advisories in 2021

Small Craft Advisory 44, NWS Brownsville, TX

June 20, 2021

NWS Brownsville, TX issued this small craft advisory at Jun 20, 2021, 1:08 PM CDT. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Jun 20, 2021, 1:08 PM CDT (18:08 UTC)
Expired
Jun 21, 2021, 10:00 AM CDT
In force
21 hr
Issued by
NWS Brownsville, TX

The text

As transmitted.

096 
WHUS74 KBRO 201808
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
108 PM CDT Sun Jun 20 2021

GMZ130-132-135-210215-
/O.NEW.KBRO.SC.Y.0044.210620T1808Z-210621T0300Z/
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
108 PM CDT Sun Jun 20 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING...

* WHAT...South winds around 20 kt with gusts up to 30 kt.

* WHERE...Laguna Madre from the Port of Brownsville to the 
  Arroyo Colorado, Laguna Madre from the Arroyo Colorado To 5 NM 
  north of Port Mansfield TX and Laguna Madre from 5 nm north of 
  Port Mansfield to Baffin Bay TX.

* WHEN...Until 10 PM CDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ150-155-170-175-210215-
/O.NEW.KBRO.SC.Y.0044.210620T2000Z-210621T1200Z/
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
108 PM CDT Sun Jun 20 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM CDT MONDAY...

* WHAT...South winds around 20 kt with gusts up to 30 kt and 
  seas 5 to 7 feet expected.

* WHERE...Coastal waters from Port Mansfield to the Rio Grande 
  out 20 nm, Coastal waters from Baffin Bay to Port Mansfield 
  out 20 nm, Waters from Port Mansfield to the Rio Grande 
  extending from 20 to 60 nm and Waters from Baffin Bay to Port 
  Mansfield extending from 20 to 60 nm.

* WHEN...Until 7 AM CDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
4 follow-up statements
728 
WHUS74 KBRO 202014
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
314 PM CDT Sun Jun 20 2021

GMZ130-132-135-210300-
/O.CON.KBRO.SC.Y.0044.000000T0000Z-210621T0300Z/
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
314 PM CDT Sun Jun 20 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

* WHAT...Southeast winds around 20 kt with gusts up to 30 kt.

* WHERE...Laguna Madre from 5 nm north of Port Mansfield to 
  Baffin Bay TX, Laguna Madre from the Port of Brownsville to 
  the Arroyo Colorado and Laguna Madre from the Arroyo Colorado 
  To 5 NM north of Port Mansfield TX.

* WHEN...Until 10 PM CDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ150-155-170-175-210400-
/O.CON.KBRO.SC.Y.0044.000000T0000Z-210621T1200Z/
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
314 PM CDT Sun Jun 20 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT MONDAY...

* WHAT...South winds 20 to 25 kt with gusts up to 30 kt and seas 
  5 to 7 feet.

* WHERE...Waters from Port Mansfield to the Rio Grande extending 
  from 20 to 60 nm, Coastal waters from Baffin Bay to Port 
  Mansfield out 20 nm, Waters from Baffin Bay to Port Mansfield 
  extending from 20 to 60 nm and Coastal waters from Port 
  Mansfield to the Rio Grande out 20 nm.

* WHEN...Until 7 AM CDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
583 
WHUS74 KBRO 210249
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
949 PM CDT Sun Jun 20 2021

GMZ130-132-135-210400-
/O.EXP.KBRO.SC.Y.0044.000000T0000Z-210621T0300Z/
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
949 PM CDT Sun Jun 20 2021

...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 PM CDT THIS EVENING...

Winds have weakened across the Laguna Madre so the Small Craft
Advisory will be allowed to expire.

$$

GMZ150-155-170-175-211200-
/O.CON.KBRO.SC.Y.0044.000000T0000Z-210621T1200Z/
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
949 PM CDT Sun Jun 20 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT MONDAY...

* WHAT...South winds 20 to 25 kt with gusts up to 30 kt and seas 
  5 to 7 feet.

* WHERE...Waters from Port Mansfield to the Rio Grande extending 
  from 20 to 60 nm, Coastal waters from Baffin Bay to Port 
  Mansfield out 20 nm, Waters from Baffin Bay to Port Mansfield 
  extending from 20 to 60 nm and Coastal waters from Port 
  Mansfield to the Rio Grande out 20 nm.

* WHEN...Until 7 AM CDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
161 
WHUS74 KBRO 210903
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
403 AM CDT Mon Jun 21 2021

GMZ150-155-170-175-211500-
/O.EXT.KBRO.SC.Y.0044.000000T0000Z-210621T1500Z/
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
403 AM CDT Mon Jun 21 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM CDT THIS
MORNING...

* WHAT...South winds around 20 kt with gusts up to 27 kt and seas
  around 5 to 7 feet.

* WHERE...Waters from Port Mansfield to the Rio Grande extending 
  from 20 to 60 nm, Coastal waters from Baffin Bay to Port 
  Mansfield out 20 nm, Waters from Baffin Bay to Port Mansfield 
  extending from 20 to 60 nm and Coastal waters from Port 
  Mansfield to the Rio Grande out 20 nm.

* WHEN...Until 10 AM CDT this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
680 
WHUS74 KBRO 211502
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
1002 AM CDT Mon Jun 21 2021

GMZ150-155-170-175-211615-
/O.EXP.KBRO.SC.Y.0044.000000T0000Z-210621T1500Z/
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
1002 AM CDT Mon Jun 21 2021

...SMALL CRAFT ADVISORY HAS EXPIRED...

Winds and seas have lowered to just below advisory criteria. Small
craft should continue to exercise caution across the Gulf waters
into tonight.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Jun 20, 12:21 PM CDT, 47 minutes earlier.

Area forecast discussion, Jun 20, 12:21 PM CDT, 47 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
1221 PM CDT Sun Jun 20 2021

.DISCUSSION...Updated for latest aviation discussion below.

&&

.AVIATION...Satellite and radar continue to show light rain
around the area, with this activity lingering into the afternoon.
VFR conditions are expected to prevail into early this evening
across all terminals with moderate southeasterly wind. This
evening, ceilings will fall to MVFR across HRL and BRO and
finally MFE overnight. VFR will return to BRO overnight and MFE
Monday morning. VFR returns briefly to HRL tonight before falling
back to MVFR after daybreak.

&&

.PREV DISCUSSION... /issued 637 AM CDT Sun Jun 20 2021/

DISCUSSION...Updated for latest aviation discussion below.

AVIATION...Satellite and radar images as well as surface
observations indicate light rain showers across the northern
portions of the CWA with mid to high level clouds across deep
south Texas early this morning. Ceilings were near 12000ft at
KPIL. Expect VFR conditions across the Rio Grande Valley through
the rest of the morning into the afternoon with brief MVFR
conditions with showers/thunderstorms in the vicinity of local
aerodromes as a 500mb shortwave trough across east Texas continues
to bring low to mid level moisture across northeast Mexico into
the coastal sections of Texas today.

PREV DISCUSSION... /issued 334 AM CDT Sun Jun 20 2021/
SHORT TERM (Today through Monday): The combination of mid to
upper level moisture from Tropical Depression Dolores across west-
central Mexico and a 500mb shortwave trough across east Texas
extending southwest into south Texas will provide a chance of rain
across deep south Texas today as moisture across the Texas coast
remains high. At the surface...winds will veer to the south and
increase as the pressure gradient increases across the lower Texas
coast. This will result in temperatures in the upper 90s to near
102 degrees across the upper Rio Grande Valley this afternoon.
With dewpoints in the lower to mid 70s...heat index values will
reach at least 111 degrees for at least 2 hours across most of
Starr County this afternoon. Will go ahead and issue a Heat
Advisory for Starr County for today.

The upper level trough across east and south Texas will shift
slightly eastward tonight but rain chances will linger across
eastern portions of the CWA even as drier air filters into the
western portions late tonight. Subsidence will continue across the
western portions of deep south Texas Monday and rain chances will
diminish across the coastal sections as the 500mb trough continues
to move eastward across the northern Gulf coast/northern Gulf of
Mexico Mon afternoon. Temperatures will be hotter Monday compared to
today especially across the extreme western portions of the CWA with
highs expected to reach 100 to 106 degrees Mon afternoon. This will
result in heat index values reaching 111 degrees across most of the
area and heat index values reaching 116 degrees across western and
southern portions of deep south Texas Mon afternoon. Will likely
need Heat Advisories for all but the coastal sections of the coastal
counties tomorrow. In addition...an Excessive Heat Warning may be
needed for portions of Hidalgo...Starr and Zapata counties tomorrow
as well so will continue the Excessive Heat Watch for those areas
for now.

LONG TERM (Monday Night through Saturday): A 500mb trough will
swing into the Great Lakes and northeastern portions of the CONUS
pushing a weak cold front into central Texas. This frontal boundary
is expected to remain well north of the deep south Texas Tuesday
before lifting off to the northeast Tuesday night into Wednesday.
The combination of ample moisture ahead of the front and some
midlevel energy will support increasing shower and thunderstorm
chances late Monday night into Tuesday. High temperatures on Tuesday
are expected to remain near normal due to the increased rain chances
and abundant cloud cover. However, a heat advisory may be needed
across portions of deep south Texas Tuesday afternoon as heat
indices may still exceeded 111 degrees, especially for Zapata and
Starr Counties. Rain chances continue into Tuesday night and linger
Wednesday and Thursday before slightly drier air filters into the
region as 500mb ridging over the Desert Southwest builds into the
region. Above normal temperatures and high dewpoints will prevail
through the rest of the period. Additional heat advisories may be
needed, mainly across Starr and Zapata counties, through the end of
the week.

MARINE (Today through Monday): Moderate to strong south winds will
prevail across the coastal waters today as the pressure gradient
increases across the lower Texas coast and western Gulf of Mexico
with low pressure across northwest Texas and high pressure across
the eastern Gulf of Mexico. Will word SCEC for the Laguna Madre and
offshore waters today but Small Craft Advisories may be needed if
winds are stronger than currently forecasted. SCAs will likely be
needed for the offshore waters tonight as winds increase slightly
across the western Gulf of Mexico. In addition...seas will build to
SCA criteria far offshore the lower Texas coast in response to the
strong south winds. SCA conditions will likely continue offshore the
lower Texas coast Monday for winds and/or seas as the pressure
gradient remains strong across the coastal waters. SCEC conditions
will continue across the Laguna Madre tonight and continue through
Monday.

Monday Night through Thursday Night: Light to moderate southeast
winds and low to moderate seas will prevail along the lower coast
through the period. Exercise caution conditions may be needed at
times due to elevated seas and slightly higher winds. Isolated to
scattered showers and thunderstorms will be possible Monday night
through Thursday.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  91  81  91  79 /  40  30  20  20
BROWNSVILLE          93  82  93  81 /  40  20  20  20
HARLINGEN            93  81  95  79 /  40  20  20  20
MCALLEN              94  81  97  81 /  30  20  10  20
RIO GRANDE CITY      99  80 103  78 /  30  20  10  20
SOUTH PADRE ISLAND   86  83  87  82 /  40  30  20  20

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...Excessive Heat Watch from Monday afternoon through Monday
     evening for TXZ248-252-253.

     Heat Advisory until 7 PM CDT this evening for TXZ252.

GM...None.
&&

This product is also available on the web at:
HTTP://WEATHER.GOV/RGV

68-McGinnis/Aviation
Hazardous weather outlook, Jun 20, 4:41 AM CDT, 8 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Brownsville TX
441 AM CDT Sun Jun 20 2021

TXZ248>257-351-353-210945-
Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo-
Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron-
Coastal Kenedy-Northern Hidalgo-
441 AM CDT Sun Jun 20 2021

This Hazardous Weather Outlook is for portions of Deep South
Texas.

.DAY ONE...Today and Tonight

A Heat Advisory is in effect for Starr County from 1 pm this
afternoon to 7 pm this evening.

There is a moderate risk of rip currents at the beaches of South
Padre Island and at Boca Chica Beach today through tonight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

An Excessive Heat Watch is in effect for Zapata County, Starr
County, and the southern half of Hidalgo County from 1 PM CDT
Monday until 7 PM CDT Monday. A Heat Advisory will be needed for
the remainder of Deep South Texas and the Rio Grande Valley for
the same time period.

Additional Heat Advisories may be needed for portions of Deep
South Texas and the Rio Grande Valley on Tuesday.

An elevated risk of rip currents is possible at the local beaches
Monday through Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

GMZ130-132-135-150-155-170-175-210945-
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
441 AM CDT Sun Jun 20 2021

This Hazardous Weather Outlook is for portions of The Gulf of
Mexico and The Laguna Madre.

.DAY ONE...Today and Tonight

Small craft advisories may be needed for the offshore waters of
the lower Texas coast tonight due to strong winds and high seas.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Small Craft Advisories may be needed for the offshore waters of
the lower Texas coast Monday due to strong winds and high seas.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

Castillo

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 3:16 AM CDTHeat AdvisoryBROStarr15 hr
Jun 20, 2:43 PM CDTExcessive Heat WarningBROHidalgo, Starr, Zapata28 hr

Nearby

Small Craft Advisories in Texas, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.